MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LENSX LASER SYSTEM; OPHTHALMIC FEMTOSECOND LASER
Model Number 550
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that the inadequate incision part was found on the flap creation, when they checked a line-shaped scratch was found on the patient interface surface, flap incision was performed manually in unknown eye of the patient during refractive surgery.The cornea was uneven, surgeon was noticed similar defects since last month and too many problems.
 
Additional Manufacturer Narrative
H.3., h.6.: investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6., and h.11.A manufacturing device history record review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Service history was reviewed for the system.There was no service record (relevant to the reported event), found.However, the system was last serviced prior to the reported event per service record.The system was found to meet all cosmetic and performance standards.A number of contributing surgical factors (or variables) can contribute to the reported incomplete or irregular flap issues.By proactively implementing preventive strategies to optimize surgical outcomes, surgeons will prioritize patient safety during surgery procedures.However, based on the information obtained at this time, the root cause remains inconclusive.The manufacturer internal reference number is: (b)(4).

Brand Name
LENSX LASER SYSTEM
Common Device Name
OPHTHALMIC FEMTOSECOND LASER
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24598128
Report Number2028159-2026-00336
Device Sequence Number9561044
Product Code OOE
UDI-Device Identifier00380659981623
UDI-Public(01)00380659981623(17)270310(11)170403(10)NA
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163551
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number550
Device Catalogue Number8065998162
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/19/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date03/13/2026
Supplement Report FDA Received Date05/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LENSX LASER SYSTEM
Patient SexUnknown